Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 14, NWS Kansas City, MO

May 30, 2008Atchison County, Missouri

NWS Kansas City, MO issued this tornado warning at May 30, 2008, 12:26 AM CDT for Atchison County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2008, 12:26 AM CDT (05:26 UTC)
Expired
May 30, 2008, 1:00 AM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Atchison County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KEAX 300529
TOREAX
MOC005-300600-
/O.NEW.KEAX.TO.W.0014.080530T0526Z-080530T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 AM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ATCHISON COUNTY IN NORTHWEST MISSOURI

* UNTIL 100 AM CDT

* AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
  POTENTIALLY TORNADIC THUNDERSTORM IS EMBEDDED WITHIN A SQUALL LINE 
  OF SEVERE SEVERE THUNDERSTORMS...AND WAS LOCATED 14 MILES 
  SOUTHWEST OF ROCKPORT...OR 21 MILES SOUTHWEST OF TARKIO...AND 
  MOVING EAST AT 60 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  ROCKPORT BY 1235 AM CDT.
  FAIRFAX AND TARKIO BY 1240 AM CDT.

HEAVY RAINFALL WILL OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU 
WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE 
PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.


LAT...LON 4047 9521 4047 9519 4036 9518 4029 9557
      4041 9566 4049 9522
TIME...MOT...LOC 0526Z 258DEG 53KT 4032 9566

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 300545
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 AM CDT FRI MAY 30 2008

MOC005-300600-
/O.CON.KEAX.TO.W.0014.000000T0000Z-080530T0600Z/
ATCHISON MO-
1242 AM CDT FRI MAY 30 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL ATCHISON COUNTY
UNTIL 100 AM CDT...

AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS EMBEDDED WITHIN A LINE OF DAMAGING THUNDERSTORMS...LOCATED 
NEAR ABOUT 3 MILES SOUTH OF ROCKPORT...MOVING EAST AT 55 MPH.

DAMAGING STRAIGHT LINE WINDS GREATER THAN 70 MPH AND A POSSIBLE 
EMBEDDED TORNADO WILL IMPACT TARKIO AND FAIRFAX AREAS THROUGH 1255 
AM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4049 9522 4047 9521 4047 9520 4046 9519
      4036 9518 4031 9551 4043 9556
TIME...MOT...LOC 0542Z 250DEG 47KT 4039 9541

$$

BOOKBINDER
000 
WWUS53 KEAX 300555
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1253 AM CDT FRI MAY 30 2008

MOC005-300603-
/O.EXP.KEAX.TO.W.0014.000000T0000Z-080530T0600Z/
ATCHISON MO-
1253 AM CDT FRI MAY 30 2008

...THE TORNADO WARNING FOR CENTRAL ATCHISON COUNTY WILL BE ALLOWED 
TO EXPIRE...

AT 1249 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE ENTERED A MUCH MORE 
STABLE AIRMASS AND WEAKENED CONSIDERABLY OVER THE PAST 10 MINUTES. 
THESE STORMS NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...AND THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE OVERNIGHT...WITH 
HEAVY RAINFALL THE PRIMARY THREAT. 

LAT...LON 4049 9522 4047 9521 4047 9520 4046 9519
      4036 9518 4031 9551 4043 9556
TIME...MOT...LOC 0553Z 180DEG 0KT 4038 9544

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at May 29, 6:45 PM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, May 29, 6:45 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT THU MAY 29 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

DEEP EXPLOSIVE CONVECTION CURRENTLY ERUPTING ACROSS NW KANSAS/SW
NEBRASKA EXPECTED TO QUICKLY BECOME SEVERE...WITH SHEAR/INSTABILITY
PARAMETER BALANCE VERY SUPPORTIVE FOR A REGIONALIZED SEVERE WEATHER
OUTBREAK. ALL MODELS INDICATE SUCH A RESPONSE WITH TWO DISTINCT
AREAS OF SUPERCELLULAR CONVECTION...EVENTUALLY MERGING INTO A RATHER
LARGE CONVECTIVE SYSTEM TONIGHT EXTENDING FROM CNTRL NEBRASKA
THROUGH IOWA. CLOSER TO HOME...BASED ON CORFIDI VECTORS...1000-500
MB THICKNESS...AND ISENTROPIC SFC FORECASTS...CONFIDENCE IS BECOMING
HIGHER THAT THE SRN EDGE OF THIS MCS WILL CLIP INTO NWRN MISSOURI
LATE THIS EVENING...PROGRESSING THROUGH FAR NRN MISSOURI OVERNIGHT.
12Z OPERATIONAL NAM-WRF AND SEVERAL SREF MEMBERS EVEN INDICATE A
FURTHER SOUTH AND EAST PROPAGATION TOWARDS THE MISSOURI RIVER
CHANNEL...WHICH SEEMS QUITE PLAUSIBLE BASED ON CORFIDI VECTOR
STRENGTH AND ORIENTATION AND TENDENCY FOR MATURE MCS/S TO MOVE
FASTER AND FURTHER SOUTH THAN MODELS INDICATE. REGARDLESS OF WHERE
THE SYSTEM MOVES...BY THE OVERNIGHT HOURS IT SHOULD BE ENTERING A
SLOW WEAKENING PHASE...THOUGH ELEVATED INSTABILITY WILL BE PRESENT
AND WIND SHEAR PARAMETERS QUITE STRONG. CURRENT THINKING IS
MARGINALLY SEVERE HAIL WILL BE POSSIBLE GIVEN ONLY MODEST LAPSE
RATES...HOWEVER DAMAGING WINDS APPEAR MUCH MORE LIKELY...ESPECIALLY
GIVEN THE COLLOCATION OF H8 60-65KT LLJ.

AS THE MCS EXITS EWD TOWARDS WRN ILLINOIS FRIDAY MORNING...WEAK COLD
FRONTAL BOUNDARY AND RESIDUAL OUTFLOW BOUNDARIES ARE FORECAST TO DIP
SOUTH INTO NRN MISSOURI. AHEAD OF THESE BOUNDARIES...ATMOSPHERE IS
EXPECTED TO BECOME HIGHLY UNSTABLE BY THE AFTERNOON WITH AMBIENT
TEMPS RISING INTO THE MID 80S TO NEAR 90 DEGREES...AND SFC DEWPOINTS
IN THE UPPER 60S TO NEAR 70 DEGREES...YIELDING SBCAPES AROUND 4000
J/KG WITH LITTLE REMAINING CINH. IN ADDITION...BULK 0-6KM SHEAR WILL
RANGE FROM 40-60KT...SUPPORTIVE FOR WELL ORGANIZED UPDRAFT COLUMNS.
HOWEVER...SHEAR PROFILES WILL EXHIBIT RATHER UNIDIRECTIONAL
STRUCTURE...WITH SOMEWHAT WEAKER BULK SHEAR IN THE 0-3KM LAYER...AND
ESPECIALLY IN THE 0-1KM LAYER. OVERALL BOUNDARY LAYER CONVERGENCE ON
THE SYNOPTIC SCALE LOOKS TO BE RATHER WEAK...AND DEEP DYNAMICAL LIFT
LIKEWISE WEAK...HOWEVER GIVEN THE STRONG INSTABILITY AND RAPID
EROSION OF CAPPING PREDICTED BY MODELS DURING THE
MIDAFTERNOON...EXPLOSIVE SCATTERED THUNDERSTORM DEVELOPMENT APPEARS
LIKELY...ESPECIALLY TOWARDS THE EAST CENTRAL PORTIONS OF THE
FORECAST AREA. MOST LIKELY STORM MODE WOULD QUICKLY EVOLVE INTO BOW
SEGMENTS/STORM MERGERS...EVENTUALLY CONGEALING INTO ANOTHER
ORGANIZED CONVECTIVE SYSTEM...TURNING SOUTH INTO CNTRL AND SRN
MISSOURI AFTER SUNSET. ONE MAJOR CAVEAT IS THE INDETERMINATE
ORIENTATION...DEFINITION...AND LOCATION OF ANY RESIDUAL OUTFLOW
BOUNDARIES FROM THE MORNING CONVECTION. A WELL DEFINED SUCH
BOUNDARY...PARTICULARLY ORIENTED IN A NW-SE FASHION COULD AID IN
LOCALLY ENHANCING LOW LEVEL VORTICITY IN A REGION OF RAPID UPDRAFT
GROWTH ALONG WITH AIDING STORM PROPAGATION RIGHT OF THE MEAN
FLOW...THUS INCREASING THE EFFECTIVE INFLOW STRENGTH AND ROTATIONAL
CAPABILITY. GIVEN THE HIGH AMOUNTS OF AVAILABLE INSTABILITY AND
EXPECTED UPDRAFT STRENGTH...THIS ENHANCEMENT AND STRETCHING OF
VORTICITY IN THE UPDRAFT COLUMN COULD LEAD TO ISOLATED TORNADO
PRODUCTION...THOUGH THE OVERALL MAIN THREATS WOULD BE FROM VERY
LARGE HAIL GIVEN STRONG INSTABILITY AND MODEST MIDLEVEL LAPSE RATES
(6 C/KM)...AND PARTICULARLY DAMAGING WINDS GIVEN FAIRLY HIGH LCL/S
(1500-2000M) AND LARGE SFC TEMP/DEWPOINT SPREADS (AROUND 20F)
YIELDING SIGNIFICANT AMOUNTS OF AVAILABLE DCAPE.

CONVECTION SHOULD HAVE CLEARED THE CWA BY SATURDAY MORNING...THOUGH
WILL LEAVE A SLGT CHC MENTION IN THE FORECAST FOR THE FAR SRN PARTS
OF THE FORECAST AREA FOR ANY RESIDUAL SHOWERS REMAINING DURING THE
EARLY MORNING HOURS. HOWEVER...IN ALL LIKELIHOOD...SATURDAY WILL BE
A TYPICAL WARM LATE SPRING DAY...REMAINING SLIGHTLY ABOVE
CLIMATOLOGICAL AVERAGES WITH LITTLE IN THE WAY OF CAA TRAILING THE
FRONTAL BOUNDARY SOUTH. MODEL GUIDANCE LOOKS ON TARGET...AND HAVE
HEDGED SOMEWHAT TOWARDS THE WARMER SIDE OF THE NUMERICAL SPREAD.

21

MEDIUM RANGE (SUNDAY THROUGH THURSDAY)...

TIMING PRECIP CHANCES NEXT WEEK WILL BE SOMEWHAT TRICKY. HAVE A
SURFACE LOW BASICALLY ANCHORED OVER THE SOUTH/CENTRAL HIGH
PLAINS...WITH A SERIES OF SHORTWAVES TRANSLATING THROUGH THE
NORTHERN STREAM. THIS COMBINATION EFFECTIVELY PUTS THE REGION IN AN
AREA WHERE THE SURFACE BOUNDARY MOVES NORTH AND SOUTH ACROSS IT
EVERY DAY OR SO. THAT BEING SAID...CURRENT MODELS SUGGEST THE
SURFACE BOUNDARY SHOULD BE WELL TO OUR SOUTH BY SUNDAY. HOWEVER IT
IS THEN FORECAST TO LIFT BACK NORTH SUNDAY NIGHT INTO MONDAY. FOR
NOW HAVE SLIGHT/LOW CHANCE POPS MOVING BACK IN SUNDAY NIGHT WITH
CHANCE POPS OVER THE REGION MONDAY. SURFACE BOUNDARY PROGGED TO MOVE
BACK SOUTH MONDAY NIGHT AS NEXT SHORTWAVE MOVES ACROSS UPPER
MIDWEST. THE BOUNDARY MAY BE LINGERING ACROSS THE FORECAST AREA
MONDAY NIGHT...BEFORE LIFTING BACK NORTH TUESDAY. MEDIUM RANGE
MODELS SHOW A STRONGER WAVE DEVELOPING AND MOVING INTO AND ACROSS
THE REGION DURING THE LATTER HALF OF THE WORK WEEK. DUE TO CONTINUED
UNCERTAINTY IN TIMING...HAVE GONE WITH LOW CHANCE POPS FOCUSED ON
WEDNESDAY NIGHT.

SEASONAL TEMPERATURES ARE EXPECTED WITH NO STRONG TROUGHING OR
RIDGING FORECAST THROUGH THE MEDIUM RANGE.

NRR

&&

.AVIATION...

FOR THE 00Z TAFS...AMPLE MOISTURE IN LOW LEVELS THIS EVENING WILL
BRING BACK MVFR STRATUS DECK TONIGHT. ALSO...LOW LEVEL WIND SHEAR AT
KMCI AND KMKC AS LOW LEVEL WINDS RAPIDLY INCREASE AND VEER TONIGHT
IN ADVANCE OF APPROACHING TROUGH. MAIN AREA OF SEVERE THUNDERSTORMS
SHOULD REMAIN NORTH...BUT STILL A CHANCE OF CONVECTION IN KSTJ AND
SHOWERS IN KANSAS CITY TERMINALS. BY MID MORNING...TERMINALS SHOULD
BECOME VFR AS STORMS MOVE EAST OF AREA. ADOLPHSON

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 29, 1:01 PM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT THU MAY 29 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST KANSAS AND FAR
NORTHERN MISSOURI LATE THIS EVENING AND OVERNIGHT AS A COMPLEX OF
STORMS IS EXPECTED TO DEVELOP ACROSS NEBRASKA LATE THIS
AFTERNOON...AND BEGIN TO MOVE EAST DURING THE EVENING HOURS.
MARGINALLY SEVERE HAIL...BUT PARTICULARLY DAMAGING WINDS MAY BE
POSSIBLE WITH ANY OF THESE THUNDERSTORMS IF THEY ENTER THE OUTLOOK
AREA...THOUGH THE GREATER LIKELIHOOD FOR THE MOST SEVERE WEATHER
APPEARS TO REMAIN NORTH AND WEST OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY BE ONGOING ACROSS NORTH CENTRAL AND NORTHEAST
MISSOURI FRIDAY MORNING AS A COMPLEX OF STORMS SAGS SOUTH AND EAST
FROM IOWA AND FAR EASTERN NEBRASKA. SOME OF THESE THUNDERSTORMS COULD
CONTAIN MARGINALLY SEVERE HAIL AND DAMAGING WINDS BEFORE THEY HEAD
EAST INTO WESTERN ILLINOIS.

A WEAK COLD FRONT...AND POSSIBLY AN OUTFLOW BOUNDARY FROM THE MORNING
THUNDERSTORM COMPLEX IS EXPECTED TO PUSH INTO NORTHERN MISSOURI BY
EARLY FRIDAY AFTERNOON...A SLOWLY SAG SOUTH TO NEAR A KIRKSVILLE TO
KANSAS CITY LINE BY LATE FRIDAY AFTERNOON. THE ATMOSPHERE AHEAD OF
THIS FRONT AND/OR OUTFLOW BOUNDARY WILL BECOME HIGHLY UNSTABLE BY
FRIDAY AFTERNOON...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP
ALONG AND AHEAD OF THESE BOUNDARIES. GIVEN THE HIGH AMOUNTS OF
INSTABILITY AND SUFFICIENT SHEAR PROFILES...SEVERE WEATHER APPEARS
LIKELY WITH ANY OF THESE STORMS...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. IN ADDITION...AN ISOLATED TORNADO CANNOT BE
RULED OUT...PARTICULARLY ALONG ANY WELL DEFINED OUTFLOW
BOUNDARY DURING THE AFTERNOON HOURS...MOST LIKELY LOCATED TOWARDS
THE EASTERN PARTS OF THE OUTLOOK AREA. THUNDERSTORMS THAT FORM DURING
THE AFTERNOON HOURS WILL LIKELY FORM INTO ANOTHER COMPLEX OF STORMS
FRIDAY EVENING...AND PROGRESS INTO CENTRAL MISSOURI...WITH THE
PRIMARY THREAT BECOMING DAMAGING WINDS.

SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING
THROUGH TUESDAY MORNING...THOUGH THE EXACT TRACK OF ANY OF THESE
STORM COMPLEXES REMAIN UNCERTAIN. HOWEVER...THE RISK FOR SEVERE
WEATHER DOES EXIST WITH ANY OF THESE THUNDERSTORMS...IN ADDITION TO
LOCALLY HEAVY RAINFALL AND FLOODING.

ANOTHER ROUND OF THUNDERSTORMS LOOKS POSSIBLE WEDNESDAY AFTERNOON
WITH THE NEXT FRONTAL BOUNDARY APPROACHING THE AREA. AT THIS
TIME...IT IS TOO SOON TO DETERMINE WHETHER ANY OF THESE STORMS COULD
REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND OVERNIGHT
ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI. SPOTTER ACTIVATION
WILL BE LIKELY FRIDAY AFTERNOON AND EVENING...PARTICULARLY ALONG AND
SOUTH OF A LINE FROM KIRKSVILLE TO KANSAS CITY.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:15 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt45 min
May 30, 9:52 AM CDTRiver Flood WarningEAXAtchison, Holt17 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Nodaway11 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway22 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 days
May 30, 11:19 AM CDTRiver Flood WarningEAXBuchanan, Platte22 days
May 30, 11:19 AM CDTRiver Flood WarningEAXPlatte57 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXClay, Jackson, Ray3 days
May 30, 11:19 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray31 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline32 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline33 days
May 30, 3:31 PM CDTSevere Thunderstorm WarningEAXCarroll, Ray44 min
May 30, 3:39 PM CDTSevere Thunderstorm WarningEAXRandolph36 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan34 min
May 30, 4:12 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton33 min
May 30, 4:24 PM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan6 hr
May 30, 4:39 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph36 min
May 30, 4:42 PM CDTSevere Thunderstorm WarningEAXAdair, Macon18 min
May 30, 5:10 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph35 min
May 30, 5:14 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Randolph, Saline6 hr
May 30, 5:21 PM CDTAreal Flood WarningEAXAndrew, Holt3 days
May 30, 5:41 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph34 min

Nearby

Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.